Computational algebraic algorithms for the reliability of generalized k-out-of-n and related systems

  1. Sáenz-De-Cabezón, E. 2
  2. Wynn, H.P. 1
  1. 1 London School of Economics and Political Science
    info

    London School of Economics and Political Science

    Londres, Reino Unido

    GRID grid.13063.37

  2. 2 Universidad de La Rioja
    info

    Universidad de La Rioja

    Logroño, España

    GRID grid.119021.a

Journal:
Mathematics and Computers in Simulation

ISSN: 0378-4754

Year of publication: 2011

Volume: 82

Issue: 1

Pages: 68-78

Type: Article

Export: RIS
DOI: 10.1016/j.matcom.2010.07.028 SCOPUS: 2-s2.0-80054708500 WoS: 000297091800007
bar_chart See metrics

Summary

Identities and bounds for the reliability of coherent systems are analysed and computed using the techniques of commutative algebra. The techniques are applied to the analysis of some of the most relevant k-out-of-n class systems. The efficiency of the algebraic approach in obtaining exact identities, bounds and asymptotic formulas shows good performance when compared with results from the literature. The papers points to some new applications of these techniques that emphasize the connection of algebra and probability in this context. © 2010 IMACS. Published by Elsevier B.V. All rights reserved.